Discoloration of nail beds and skin from minocycline

Tavares, John; Leung, Wilson W. S.
February 2011
CMAJ: Canadian Medical Association Journal;2/8/2011, Vol. 183 Issue 2, p224
Academic Journal
Case Study
The article presents a case study of a 49-year-old man with bruising in fingernails and facial skin. The patient utilized minocycline in treating his rosacea. Several laboratory examinations conducted to the patient such as liver transaminase levels and kidney function test did not show abnormalities. The nail bed discoloration is considered as uncommon side effect of minocycline therapy in which the discoloration of the patient has not been resolved after six months of not taking minocycline.


Related Articles

  • Oxytetracycline.  // Reactions Weekly;4/7/2007, Issue 1146/1147, p22 

    The article presents the case of a 31-year-old woman who presented with painful fingernails after receiving oxytetracycline for 3 months for rosacea. On examination, the woman had yellow discoloration and onycholysis of all fingernails and toenails. Oxytetracycline was stopped and her nails are...

  • Bosentan.  // Reactions Weekly;4/21/2012, Issue 1398, p11 

    The article describes the case of a 46-year-old woman whose transaminase levels increased during treatment with bosentan twice daily for four weeks.

  • Anakinra.  // Reactions Weekly;8/4/2012, Issue 1413, p9 

    The article describes the cases of two patients who experienced either injection site reaction or elevated aminotransferase during treatment with anakinra.

  • Peramivir.  // Reactions Weekly;4/21/2012, Issue 1398, p35 

    The article describes the case of a 1-year-old infant who experienced elevated aminotransferase levels while being treated with peramivir.

  • Mometasone/prednicarbate.  // Reactions Weekly;8/3/2013, Issue 1464, p29 

    The article presents two case studies about the development of rosacea fulminans with ocular involvement after receiving mometasone and prednicarbate.

  • Paracetamol.  // Reactions Weekly;Dec2015, Vol. 1580 Issue 1, p287 

    The article describes the case of a three-day-old baby who developed increased transaminase levels after being given paracetamol.

  • Antineoplastics/prednisone.  // Reactions Weekly;1/16/2010, Issue 1284, p10 

    The article describes two cases of patients with stage IIB Hodgkin's lymphoma who developed nail dystrophy after receiving BEACOPP chemotherapy. The first patient is a 27-year-old man who developed four rings on all of his fingernails, one month after completing the chemotherapy. The second...

  • Selenium overdose.  // Reactions Weekly;6/28/2008, Issue 1208, p26 

    The article describes a case of selenium toxicity in a 55-year-old woman following ingestion of selenium-containing liquid supplement. It references a study by M. E. Sutter et al, published in the June 17, 2008 issue of the "Annals of Internal Medicine." The patient reportedly ingested Total...

  • Physicians should not overlook drug interactions during rosacea therapy. Nash, Karen // Dermatology Times;Dec98, Vol. 19 Issue 12, p5 

    Cautions dermatologists not to overlook drug interactions during rosacea therapy. Complications arising from combined medications; Possible metabolic reactions from topical antibiotics; Effect of alcohol-metronidazole type of gel interaction; Other potential adverse reactions.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics